Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Remeron - could it have caused false positive Cushing's tests?
May 1, 2004

Doctor, I need your help on a very important issue. I am taking 30 mg Remeron each night as wellas Xanax .5mg twice a day.

I have had very high cortisol on my 24 hour urine tests and morning serum cortisol tests.I do have various of the symptoms of hypercortisolism, but not some others...no moon face, pad of fat on my upper back/neck, no skin striations.

My question is this: I read that Remeron affects the cortisol levels...maybe that they suppress serum cortisol or it could have been that Remeron increases it.My ID doc doesn't know the answer, but do you or could you possibly speak with a psychopharmacologist at your institution to help us understand whether the Remeron or Xanax ( and I also take Proscar) could cause elevated cortisol in urine or serum tests? I read that someone at Columbia has studied the effect of Remeron on cortisol.

Could these be false positives due to drug effects? The night beforeone 24 hour urine test for cortisol, I took just 15mg of Remeron (usually 30 mgs) - could the lower dose that time have caused a rebound effect...resurgence of cortisol the next day that resulted in higher urine cortisol?

Thank you so much.

Response from Dr. Horwath

Your high cortisol levels are definitely not due to Remeron (mirtazapine). Remeron is an antidepressant that is known to cause a decrease in cortisol levels in both healthy and depressed people.



Previous
Using my status to "blackmail" me
Next
Anti Anxiety Medicine & Viracept

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement